Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 25, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 26, 2019, 9:21 PM EST. It took effect at Feb 27, 2019, 12:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2019, 9:21 PM EST (02:21 UTC)
- In effect from
- Feb 27, 2019, 12:00 PM EST
- Expired
- Feb 28, 2019, 12:46 AM EST
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
251 WHUS71 KBUF 270221 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 921 PM EST Tue Feb 26 2019 LOZ042-271030- /O.CAN.KBUF.SC.Y.0024.000000T0000Z-190227T0300Z/ /O.NEW.KBUF.SC.Y.0025.190227T1700Z-190228T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 921 PM EST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 1 AM EST THURSDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from noon Wednesday to 1 AM EST Thursday. * WINDS...Northeast 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-270330- /O.CAN.KBUF.SC.Y.0024.000000T0000Z-190227T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 921 PM EST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds have dropped below small craft criteria. $$ LOZ043-044-270600- /O.CON.KBUF.SC.Y.0024.000000T0000Z-190227T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 921 PM EST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...Northwest 10 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
5 follow-up statements
910 WHUS71 KBUF 270552 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1252 AM EST Wed Feb 27 2019 LOZ043-271400- /O.EXP.KBUF.SC.Y.0024.000000T0000Z-190227T0600Z/ /O.EXB.KBUF.SC.Y.0025.190227T1700Z-190228T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1252 AM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from noon today to 4 AM EST Thursday. * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-270700- /O.EXP.KBUF.SC.Y.0024.000000T0000Z-190227T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1252 AM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... $$ LOZ042-271400- /O.CON.KBUF.SC.Y.0025.190227T1700Z-190228T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1252 AM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST THURSDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
903 WHUS71 KBUF 271350 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 850 AM EST Wed Feb 27 2019 LOZ042-272200- /O.CON.KBUF.SC.Y.0025.190227T1700Z-190228T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 850 AM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST THURSDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-272200- /O.CON.KBUF.SC.Y.0025.190227T1700Z-190228T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 850 AM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
424 WHUS71 KBUF 272035 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 335 PM EST Wed Feb 27 2019 LOZ042-280445- /O.CON.KBUF.SC.Y.0025.000000T0000Z-190228T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 335 PM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-280445- /O.CON.KBUF.SC.Y.0025.000000T0000Z-190228T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 335 PM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
381 WHUS71 KBUF 280214 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 914 PM EST Wed Feb 27 2019 LOZ042-280600- /O.CON.KBUF.SC.Y.0025.000000T0000Z-190228T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 914 PM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-280900- /O.CON.KBUF.SC.Y.0025.000000T0000Z-190228T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 914 PM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...North 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
201 WHUS71 KBUF 280546 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1246 AM EST Thu Feb 28 2019 LOZ043-280700- /O.CAN.KBUF.SC.Y.0025.000000T0000Z-190228T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1246 AM EST Thu Feb 28 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves will continue to subside overnight. $$ LOZ042-280700- /O.CAN.KBUF.SC.Y.0025.000000T0000Z-190228T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1246 AM EST Thu Feb 28 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves will continue to subside overnight. $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 7:49 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 26, 7:49 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
749 PM EST Tue Feb 26 2019
.SYNOPSIS...
A quick moving surface low will move eastward through the Ohio
Valley and into Pennsylvania on Wednesday. This will result in snow
across all of Western and Central New York. Snow should quickly end
Wednesday evening as surface high pressure returns and provides dry
weather for the remainder of the week. The next system will move
through over the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
High pressure will drift across the region overnight. As a
result lake effect snow showers have tapered to flurries, and
these should end as the evening progresses.
The main impact through Wednesday will start late tonight and
last though Wednesday with snow falling throughout the daylight
hours over all areas south of Lake Ontario and covering both the
morning and evening commutes. In general, snow amounts to range
from a few inches near the PA line to up to 7 inches from
Buffalo east to Rochester. Snow clearing should be manageable
without too much blowing or drifting together with snow rates of
about 1/2"/hr. Snow may approach 1"/hr for the evening commute
before quickly dropping off after dark.
The synoptic setup for this event starts with a subtle PV intrusion
over the Northern Rockies moving within a mostly zonal northern
branch jet. This feature will move past Northern MN overnight with
weak surface low development in the central plains. There's a
southern branch mostly zonal jet over the Southwest US that may also
be partly responsible for the surface low. Regardless, lift within
a warm advective environment will force snow development ahead of
the low with some weak semblance of mesoscale banding west to east
right over Western NY. Cold advection arrives in the afternoon as
the low slowly deepens while moving east from the OH valley ENE
through PA. The ENE flow behind the low will provide some
upslope and lake enhancement across the Niagara Frontier
late Wednesday afternoon which is why the greatest snowfall
amounts will be there. The deepening low is always a confidence
builder, and therefore have issued an advisory for Wednesday
south of Lake Ontario.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH SATURDAY NIGHT/...
A widespread accumulating snow will be coming to an end as we open
this period Wednesday evening. A weak surface low pushing east along
a tight H925-70 baroclinic zone will cross Pennsylvania during the
first half of the night...then as it exits off the new Jersey
coast...significant mid level drying and the removal of
frontogenetic forcing will support a rather quick ending to the
steady snow. Nighttime accumulations will generally range from 1 to
3 inches...with the higher amounts forecast for the Finger Lakes and
areas immediately south of the Tug Hill.
Subtle mid level ridging and an accompanying surface high will cross
the Lower Great Lakes on Thursday. While there may be some lake
induced flurry activity along the south shore of Lake Ontario
Thursday morning...a suppressive cap based AOB 5k ft will severely
limit any lake response. This despite H85 temps of -15c.
Otherwise...a wealth of subsidence will help to poke some holes in
the strato-cu cloud cover so that many of us will see at least a
little sun. Areas north of the Tug will be the most fortunate with
partly to mostly sunny skies.
A very weak mid level trough will pass over the region Thursday
night. While this will allow clouds to once again thicken over the
region (esp over the western counties)...the synoptic lift just does
not look strong enough to warrant the chc pops that we previously
had in continuity.
A broad based ridge over the mid western states Thursday night will
then amplify over the Lower Great lakes on Friday. This in concert
with persistent high pressure at the surface will promote another
fair uneventful weather day across our region. It will also be
noticeably milder...as temperatures are forecast to climb into the
mid and upper 30s. At these levels...the mercury will actually be
right where it should be for the start of March.
Conditions will gradually deteriorate across the region Friday night
into Saturday...as southern stream energy will lead to cyclogenesis
in the vcnty of the Tennessee Valley. As has been the case...model
guidance has had difficulty resolving the development of the surface
low. The ECMWF has been the most consistent and climatologically
realistic (given overall pattern). Meanwhile the GEFS ensembles have
had a wide range of solutions ranging from 'cutters' that track west
of our forecast area...to Miller B cyclogenetic evolution scenarios
that track lows to lake Erie before transferring to the New Jersey
coast. Over time...these ensemble members have been clustering
further to the east...closer to the ECMWF depiction. This should
lead to some light snow over our region with a relatively high
confidence that the snowfall will not be significant. That is...not
headline worthy. Stay tuned.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Following the passage of Saturday's system...broad upper level
troughing will become established across the eastern CONUS on Sunday...
then will steadily sharpen/deepen through the course of Monday and
Tuesday. This will guarantee well below normal temperatures through
this period...with daily highs in the lower to mid 20s and nightly
lows ranging between 5 and 15 above. Such readings will be a solid
10 to 15 degrees below normal for early March.
With a general westerly to northwesterly flow in place...the cold
air will also lead to at least some potential for lake snows east
and southeast of the lakes...with better chances for this found
downwind of Lake Ontario given its much more open nature compared
to Lake Erie. Finally...both the ECMWF and GEM suggest a possible
coastal system bringing a general potential for some synoptic snow
Sunday night...though at this point this appears as if it would be
light in nature with the center of the low tracking by well to our
south and east.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
High pressure will move across the region overnight with mainly
VFR conditions through this evening. A broad area of warm air
advection will move in from SW-NE late tonight into Wednesday
morning. As a result, light snow will spread into the region
which will rather quickly lower visibility from 3 miles to
around a mile. There will be some upslope and possibly some lake
enhancement south of Lake Ontario late Wednesday afternoon with
a period of moderate (1/2SM) snow expected at KIAG/KBUF/KROC.
Winds will not be very strong so blowing snow will not be much
of an issue with this system.
Outlook...
Wednesday night, improving conditions back to MVFR or VFR.
Thursday
and Friday...Mainly VFR.
Saturday...IFR/MVFR likely with snow.
Sunday...MVFR with some IFR in lake effect snow.
&&
.MARINE...
Winds and waves will continue within small craft advisory ranges
into this evening on Lake Ontario, with northwest winds
diminish through the day as a surface high pressure from the
Northern Plains builds towards the Lower Lakes.
An east wind will likely increase to SCA thresholds on the western
end of Lake Ontario Wednesday and Wednesday evening as a surface low
tracks south of Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 9 AM Wednesday to 1 AM EST
Thursday for NYZ004>006-014.
Winter Weather Advisory from 6 AM to 10 PM EST Wednesday for
NYZ001>003-010>013-019>021-085.
MARINE...Small Craft Advisory until 1 AM EST Wednesday for LOZ043>045.
Small Craft Advisory until 10 PM EST this evening for
LOZ042.
&&
SYNOPSIS...Zaff
NEAR TERM...Apffel/Zaff
SHORT TERM...RSH
LONG TERM...JJR
AVIATION...Apffel
MARINE...Thomas/ZaffHazardous weather outlook, Feb 26, 11:00 AM EST, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1100 AM EST Tue Feb 26 2019 NYZ001>003-010>013-019>021-085-271600- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- 1100 AM EST Tue Feb 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Snow will begin towards daybreak Wednesday. Some roadways may be snow covered by morning, especially across the Southern Tier where an inch of accumulation will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-014-271600- Wayne-Northern Cayuga-Oswego-Ontario- 1100 AM EST Tue Feb 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 10 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-271600- Jefferson-Lewis- 1100 AM EST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light to occasionally moderate snow Wednesday and early Wednesday night will result in widespread accumulations of two to four inches. The highest accumulations are forecast to be found south of Watertown and Lowville. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-271600- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1100 AM EST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-271600- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1100 AM EST Tue Feb 26 2019 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf RSH
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.